Hi. I am new to the boards and have been reading many to try and figure out why my stomach is a wreck. So here we go...
History: 36 yr old male
Gall Bladder removed: 2005
GERD diagnosed: 2005
Milk Allergy diagnosed: 2003
MEDS: 10MG Lipitor, 10MG Prozac, 20MG Prilosec
I have been off and on prilosec for the GERD. The last 18-24 months i have not taken anything for the GERD. I started taking prilosec again on Friday the 19th as i was having heartburn and sour burping.
The Prozac is for headaches. The lipitor for elevated cholesterol.
Most recent issue: At the end of Septemeber I started having the symptoms of a cold. It got worse and OTC medicines were not helping. The thing that pushed it over the edge was the sore throat. I went to the doctor and tested positive for strep. He put me on 500MG of Keflex (antibiotic) 3 x a day for 10 days. He also ordered blood work. My liver enzymes came back elevated (slightly). He ordered an ultrasound and it all came back fine (negative). My liver and Kidneys are fit as a fiddle. The blood work was redone and all was well within normal ranges except for my WBC were slightly elevated at 15. Doctor was not concerned. about 4 days into taking the antibiotic I began having severe diareha. I took an immodium AD (which was the wrong thing to do!) and stopped the diareha but then became constipated. After going 4 days without a bowel movement i went to the doctor with severe lower abdominal cramping (obviously constipation). He stated to take a round of milk of magnesium. I did and the bowels with 24 hours seemed to be back to moving. The diareha returned and has been pretty normal. I finished up the antibiotic a week or so ago and my stomach is still a mess. I have cramping. I can sit here as I am typing this and listen to it rumble and gurgle. It doesnt seem to be isolated. It seems to move around. I went back to the doctor on the 19th and he said that my GERD could be flaring up causing alot of the discomfort. He represcribed the prilosec and also wanted to do a feces culture to rule out bacteria infections/issues. I dropped off the samples yesterday and awaiting the results. My doctor also said that he was referring me to a GI. I guess the one thing that sticks out at me is that this all started after I started taking the antibiotic? Could this have wreaked havoc on my digestive system? I sit here and worry about all kinds of things. With the blood tests coming back normal (except the WBC) and the ultrasound ok... I am not to concerned that its anything life threatening. But the discomfort is HORRIBLE. I eat and feel bloated. I am gassy from both ends. I have cramping and rumbling all day long. I take pepto bismol to calm down my stomach and my stool gets more solid but turns gassly black (pepto side effect). The pain is not in 1 spot. Sometimes its upper left. Sometimes its in the middle above my belly button and then sometimes its middle right. Last night i ate a muffin and i had sharp pains in my stomach! I didnt even eat supper. I have been eating a normal regiment of yogurt and taking 100MG aciddophulus probiotic 3 times a day to aide in the possible stomach bacteria upset. Doesnt seem to be helping much (probably more around the milk allergy causing the side effects). If it were something serious such as pancreatis or liver related the tests would have been whacked out and pain would be more focused in those areas and its not. Is it possible that the antibiotic has kicked up a bacteria infection in my digestive system? or is it even possible that it has pushed my already shakey GI to IBS? Any ideas or thoughts would be helpful.